advertisement
Question
Posted by: Adele | 2004/01/06

BREAKTHROUGH BLEEDING AND WEIGHT GAIN

Hi,

I am 29 years old and I started using Nordette in 2002 and in May 2003, my allergies started acting up (I have ezema and urticaria) and I was put on a course of Prednisone tablets for two months. In that period my weight went from 86 - 92kg.

From the 5th Dec 2003 to the 19th Dec 2003 I had a continous period, I went to the GP and was given Primarin for 5days which did not stop my period. I was then adviced to go on Ovral which I started taking on 3rd Jan 2004,(my period was still on then) on the 5th January 2004 my period stopped but now I have this headache that won't quit which I think is from the Ovral.

Q: Did the Prednisone affect the Nordette's functioning and cause my weight gain? I want to start using either Thinz or Leanor drops will this affect the functioning of Ovral?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The prednisone on its own could account for your weight gain.
Ovral may well be causing your headaches and it is not the type of Pill to use longterm. I would also suggest that you have a check-up with your gynaecologist, as any prolonged bleeding should be investigated.
I would not recommend Leanor or Thinz. Their effects on the Pill are not really known as they have not been tested. However, a balanced diet, such as that of Weightwatchers is a better option.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement